Arimidex and Tamoxifen

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jean in WA
Regular Member

Date Joined Mar 2005
Total Posts : 43
   Posted 1/6/2006 8:06 PM (GMT -6)   
Hello Ladies,
Here I am, a couple months after stopping my Arimidex....the same medication that I insisted the oncologist prescribe for me! It was not a good experience, with progressively worsening joint pain and muscle weakness to the point of being incontinent and unable to get up from a chair on my own.

Sooooo, now I have a bottle of Tamoxifen sitting on my shelf, waiting for me to get up the nerve to try it. I even cancelled a doctor appointment for this coming Monday to check how I was doing on it.....since the bottle has not even been opened yet. My sweet husband agreed with me that I could wait to start it until after the holidays so it wouldn't ruin our visit with our kids and grandchildren.

Long story short, how have others of you done on Tamoxifen?? Did any of you try Arimidex? Did you have problems? I know I need to do something, or not????

Thanks for listening, and for any comments you may have.
Jean in WA

Veteran Member

Date Joined Jul 2003
Total Posts : 829
   Posted 1/6/2006 8:13 PM (GMT -6)   
I took tamoxifin for 4 years and then I had to have a second mastectomy. I go back and forth between arimidex and femara. They both cause joint pain but I think femara is a little better. I'm being switched to it again. I also use I3C to supplement it. I rarely get hot flashes anymore. You might ask the onc about femara.

Hugs, Jo-Ann
A good friend will bail you out of jail...
but a true friend will be sitting
next to you saying,
"Dâmn... that was fun!".

Veteran Member

Date Joined Jul 2003
Total Posts : 2044
   Posted 1/6/2006 11:54 PM (GMT -6)   
Other than hot flashes and weight gain I breezed through 5 yrs of tamoxifen. I was worried about the possibility of blood clots since I had phelbitis years ago, but my onc. assured me the risk was very small. Like I said, I had managable side effects. Lauri
"Go confidently into the direction of your dreams. Live the life you always imagined" Thoreau
Life is not measured by the number of breaths we take, but by the moments that take our breath away.

Regular Member

Date Joined Mar 2005
Total Posts : 239
   Posted 1/7/2006 12:35 AM (GMT -6)   
I started taking Tamoxifan 3 months ago,im having hot flashes and weight gain other than that I feel pretty good.....Tammy

Veteran Member

Date Joined Jul 2003
Total Posts : 1106
   Posted 1/7/2006 1:39 PM (GMT -6)   
Hi Jean,
I finished my tamoxifen in May '05. I gained weight (although I won't blame ALL of it on Tamox, lol) I had hot flashes (still have a few) and there were times where my bones ached. At one point I stopped taking it for 3 mo to see if it would help and it did. I was going to remain off of it but my DH and DD wanted me to keep taking it till the 5 years were up, so I did. I am glad I continued it till the time was up, but I am glad I'm done now.
Good luck on your decision.
L&H, Gail
  It's only when we truly know and understand that we have a limited time on earth -- and that we have no way of knowing when our time is up, we will then begin to live each day to the fullest, as if it was the only one we had.
Elisabeth Kubler Ross

Veteran Member

Date Joined Sep 2003
Total Posts : 1373
   Posted 1/7/2006 2:09 PM (GMT -6)   
I'm on arimadex now, and was on tamoxifen for a year and a half.  I had no problems on tamoxifen.  my fingers and toes are cold on arimadex.  I'm glad to be on a med my doctor is confident of.  I hope you decide to take it off the shelf and put it in your body.  Tamoxifen was very friendly to my body. 
"Our greatest glory is not in never falling, but in rising every time we fall." -Confucius


Veteran Member

Date Joined Jul 2003
Total Posts : 2272
   Posted 1/7/2006 4:35 PM (GMT -6)   

I was lucky with Tamoxife, no real side effects. I gained weight and noticed vaginal dryness, but that is all. No hot flashes or other side effects. It all varies greatly with each individual and also varies by age.  No two of us will have the same experience....

I would encourage you to try it and see what happens. If your side effects are bad or your quality of life changes, then consider stopping it.

Go for it!


Veteran Member

Date Joined Oct 2004
Total Posts : 826
   Posted 1/8/2006 12:39 AM (GMT -6)   
I've been on Tamoxifen since August.  The hot flashes aren't any worse (chemo enduced menopause) and I've actually lost 10 lbs.  I've been walking a lot.  I have no side effects. 
L & H,

Veteran Member

Date Joined Jul 2003
Total Posts : 892
   Posted 1/8/2006 10:33 AM (GMT -6)   
Since the drug that's been prescribed for you is tamoxifen I don't want to say anything negative. I took it for a little more than a year and a half and then switched to Femara. I'm doing MUCH better with that one.

I have occasional leg cramps, but that's basically it. You mention children and grandchildren, so I'll assume you're post-menopausal. How about discussing Femara with your onc??? That'll give you more information about another possible option.

Hope this helps. More later....Luci
In the depth of winter, I finally learned that within me lay an invincible summer.  Albert Camus

Regular Member

Date Joined Jun 2005
Total Posts : 349
   Posted 1/8/2006 10:39 AM (GMT -6)   
I have been on Arimidex since September. I have had hot flashes (even before my bc) and I use Paxil for this. I also take an Aleve with my Arimidex. I have had no joint pains. It is winter and I am having typical aches from fractured ribs and "arthritis" in my fingers. I have been fortunate and hope to continue to be so.

Good Luck


Jean in WA
Regular Member

Date Joined Mar 2005
Total Posts : 43
   Posted 1/8/2006 1:53 PM (GMT -6)   
Hello Ladies,
Thank you all for your comments. I just set up my husband's and my medications for the week, and did not add the Tamoxifen. But, now that I have read all your very helpful comments, I think I will go back add the "pills". I know that the survival data is so much better for women who do hormone therapy for five years, but knowing it and following it are just two different things.

So, tomorrow I will take the first one, and I will keep you posted! I truly do thank you all for caring enough to write back. You are the BEST!

Take care, Jean in WA
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 3:10 PM (GMT -6)
There are a total of 2,711,196 posts in 298,970 threads.
View Active Threads

Who's Online
This forum has 153536 registered members. Please welcome our newest member, wellness hailu.
431 Guest(s), 22 Registered Member(s) are currently online.  Details
JayMot, Kirky98, Wdan, TrialbyLyme, MA10, Julianna_Marie, 81GyGuy, Artist Mark, StarGirl10, Serenity Now, NB236, Evets, H Mommy, Steffersp, dbwilco, FamilyGuy, peanut307, Jimmyjumpstick, Tall Allen, goodnurse53, pooldrops5, Sissy63

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer